Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • adenure
      Post count: 491

      Hi all,
      I’ve been on 112 mcg. of Synthroid brand for about 5 months or so. Here are my numbers:

      TSH:1.41 normal range: 0.450-4.500 uIU/mL
      Free T4: 1.44 normal range: 0.82-1.77 ng/dL
      Free T3: 2.2 normal range: 2.0-4.4 pg/mL

      So, I don’t feel terrible, but I tire more easily than I used to. I work out, but can only do about 1/2 hour (I used to do weights for 45 min. and a very hard spin class for 60 min.). My weight doesn’t seem to be an issue, I don’t have constipation or any of the other signs of hypo. It’s good that my levels are in range, but I wonder if my T3 were higher if I’d feel better? Of course how does one accomplish that? I know I’ve read here that T4 only therapy seems to be the way to go and that most don’t need or benefit from T3 or natural/ pig hormone. Would adding cytomel make sense or not really? Would switching to pig hormone be a good idea or not? Again, I don’t feel terrible. I mean I could survive like this and do okay. But, I wonder if I could do better? Does increasing the Synthroid make sense? I’ve recently changed insurance, so I will be finding a new doctor. I just wanted to hear what doctors in the know think about T3 cytomel or natural- is it worth it? I worry about too much T3 and its consequences. I’m reluctant to up the Synthroid- not sure why. Thanks.

      Kimberly
      Online Facilitator
        Post count: 4286

        Hi Alexis – We aren’t allowed to advise here on increasing the dose of Synthroid. However, if you aren’t feeling your best, it’s certainly worth discussing this with your doctor.

        We have heard mixed reviews from patients about adding T3. Some patients feel much better when adding T3 to their regimen…but others have found that it actually caused a recurrence of their hypER symptoms.

        Interestingly, there is a lot of controversy right now in the patient community over some U.S. guidelines on the treatment of hypothyroidism that discourages the use of “natural” *or* synthetic T3.

        http://www.thyroidguidelines.net/sites/thyroidguidelines.net/files/file/thy.2012.0205.pdf

        The Europeans have taken a bit more flexible approach. They recommend T4-only therapy for at least six months and ensuring that the patient is compliant with dosing guidelines (taking meds consistently on an empty stomach, avoiding soy/calcium/iron within 4 hours, etc.). If the patient is still experiencing symptoms after that time, they recommend a 3-month trial of T4 plus synthetic T3, with a follow up evaluation to see if symptoms improve.

        http://content.karger.com/ProdukteDB/produkte.asp?Aktion=ShowFulltext&ArtikelNr=339444&Ausgabe=257225&ProduktNr=255331

        Obviously, there aren’t any easy answers here! This is definitely an issue for further discussion with your doctor.

        Bobbi
          Post count: 1324

          Alexis, it takes time for the body to heal after being hyper and then hypo. And it has nothing to do, typically, with enough T3. Which, according to your labs, is also in the normal zone. We need to be at controlled levels over a period of weeks or months for the healing to take place and for us to be able to GRADUALLY increase strenght and stamina. I think it’s great that you can do some exercise like you used to.

          adenure
            Post count: 491

            Hi,

            Thank you for your responses. Bobbi, I’ve been euthyroid for almost 5 months. To me it seems like forever I guess. I guess it hasn’t been though. IF I added cytomel, due to its short 1/2 life, wouldn’t any hyper type symptoms go away pretty quickly if I were to stop taking it? Say I took it one day or 2 and started to feel those hyper symptoms come back, would they go away once the cytomel was out of my system? Thanks.

            Kimberly
            Online Facilitator
              Post count: 4286

              Hello – With the short half-life of Cytomel, it would certainly make sense for symptoms to be short-lived…although I would definitely run this past your doc for confirmation.

              edwardhoward
                Post count: 1

                I have been on Synthroid medication for 8 years now. When I started out with it, I had many of the same symptoms of all of you for about nine months. During that time I went thru 5 medication adjustments. Started out at Synthroid 25 mcg , then ended up at 100mcg. Then went to taking the 100 mcg 5 times a week and cutting the pill in half two days. What worked for me is the following: -Take exactly the same time every morning -Do not eat or drink anything within the hour after that -Some medications and supplements interfere with the absorption of it. Take them 4 to 6 hours before or after. This is important because Synthroid is a narrow therapeutic dosing drug. In other words, if your dose isn’t just right, you will experience all the negative side effects of both hypo and drug side effects. – If your dr isn’t willing to adjust the dose for you like my dr has, find another dr.

                genuinruby
                  Post count: 92

                  As a person who has trifled with adding in 5mcg of Cytomel on 3 different times, I Can tell you this much.

                  First…run it past your doctor. Believe it or not, sometimes they are not aware that Liothyronine to Synthroid is a 1:5 ratio. I felt good very quickly. Then I casually moved on to hyper mode. For me, the heart palpatation symptoms, did not balance with the minute increase in feeling better mentally. I was very stubborn, and had a doctor that did humor me. Which is why I tried it 3 times over the past 9 years. The “me” today, will not try it again. Hyperthyroidism can waste away our muscle mass, and my heart is a muscle too.

                  (TT in 2010)

                Viewing 7 posts - 1 through 7 (of 7 total)
                • You must be logged in to reply to this topic.